Alert archive / Wisconsin / Frost Advisories in 2013

Frost Advisory 8, NWS Green Bay, WI

September 16, 201315 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 16, 2013, 2:34 PM CDT for 15 counties in Wisconsin. It took effect at Sep 17, 2013, 12:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2013, 2:34 PM CDT (19:34 UTC)
In effect from
Sep 17, 2013, 12:00 AM CDT
Expired
Sep 17, 2013, 7:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WWUS73 KGRB 161934
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
234 PM CDT MON SEP 16 2013

...COOL NIGHT EXPECTED AGAIN TONIGHT...

.CANADIAN HIGH PRESSURE WILL CONTINUE TO MOVE EAST ACROSS THE
STATE TONIGHT. CONTINUED LIGHT WINDS AND CLEAR SKIES WILL LEAD TO
ANOTHER CHILLY NIGHT OVER NORTHERN WISCONSIN. PATCHY FROST IS
ALSO POSSIBLE IN PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN.

WIZ005-010>013-018-019-021-170345-
/O.NEW.KGRB.FR.Y.0008.130917T0500Z-130917T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
234 PM CDT MON SEP 16 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
TUESDAY. 

* TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S.

* IMPACTS...THE FROST MAY CAUSE DAMAGE TO COLD SENSITIVE OUTDOOR
  PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. COVER COLD SENSITIVE
OUTDOOR PLANTS OR BRING THEM INSIDE.

&&

$$
1 follow-up statement
869 
WWUS73 KGRB 170129
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
829 PM CDT MON SEP 16 2013

...COOL NIGHT EXPECTED AGAIN TONIGHT...

.CANADIAN HIGH PRESSURE WILL CONTINUE TO MOVE EAST ACROSS THE
STATE TONIGHT. CONTINUED LIGHT WINDS AND CLEAR SKIES WILL LEAD TO
ANOTHER CHILLY NIGHT OVER NORTHERN AND CENTRAL WISCONSIN...WHERE
FROST IS LIKELY. ONLY SPOTTY PATCHES OF FROST IS POSSIBLE OVER
EAST-CENTRAL WISCONSIN.

WIZ020-030-031-035>037-045-073-074-171200-
/O.EXA.KGRB.FR.Y.0008.130917T0500Z-130917T1200Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA...CRIVITZ
829 PM CDT MON SEP 16 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
TUESDAY. 

* TEMPERATURES WILL DROP INTO THE MIDDLE 30S.

* PATCHY TO AREAS OF FROST MAY CAUSE DAMAGE TO COLD SENSITIVE
  OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. COVER COLD
SENSITIVE OUTDOOR PLANTS OR BRING THEM INSIDE.

&&

$$

WIZ005-010>013-018-019-021-171200-
/O.CON.KGRB.FR.Y.0008.130917T0500Z-130917T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
829 PM CDT MON SEP 16 2013

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CDT TUESDAY...

* TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S.

* AREAS TO WIDESPREAD FROST WILL CAUSE DAMAGE TO COLD SENSITIVE OUTDOOR
  PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. COVER COLD
SENSITIVE OUTDOOR PLANTS OR BRING THEM INSIDE.

&&

$$

MPC

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 16, 12:54 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Sep 16, 12:54 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1254 PM CDT MON SEP 16 2013

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND TUESDAY
ISSUED AT 246 AM CDT MON SEP 16 2013

FROST TONIGHT AND PCPN CHANCES TUESDAY ARE THE PRIMARY FOCUS OF
THIS PERIOD OF THE FORECAST.

WIDESPREAD FROST ONGOING EARLY THIS MORNING OVER THE NORTH AND
MORE SPORADIC OVER PARTS OF CENTRAL WISCONSIN. SUB FREEZING
TEMPERATURES ALSO NOTED OVER MANY LOCATIONS OVER NORTH CENTRAL
WISCONSIN...A FEW LOCATIONS LIKELY TO BE IN THE UPPER 20S BY
DAYBREAK. THE COLD DRY SURFACE HIGH RESPONSIBLE FOR THE
CONDITIONS WILL LINGER AROUND ANOTHER NIGHT. ALREADY HAVE A
HEADLINE FOR THE NORTH AND ANTICIPATE ANOTHER HEADLINE WILL BE
NEEDED FOR TONIGHT...BUT WITH A GOING HEADLINE EARLY THIS MORNING
WILL HOLD OFF AND LET THE DAY CREW ISSUE AGAIN BY NOON.

PLENTY OF SUNSHINE EXPECTED TODAY FOR MOST LOCATIONS...EXCEPT
TOWARD LAKE MICHIGAN. SAT IMAGERY SHOWS PLUMES OF LAKE CLOUDS
ORIGINATING OVER THE EASTERN HALF OF LAKE SUPERIOR AND EXTENDING
SOUTH INTO LAKE MICHIGAN INCLUDING PARTS OF EASTERN WISCONSIN.
EARLY THIS MORNING. THIS CLOUD EDGE WAS NEARLY PARALLEL WITH THE
FOX RIVER...CLEAR WEST AND MOSTLY CLOUDY EAST. ANTICIPATE AS DRIER
AIR CONTINUES TO FILTER IN AND WINDS TURN MORE EASTERLY...THE LESS
FETCH SHOULD DIMINISH THE CLOUDS AS WELL TODAY. BUT UNTIL THEN
WILL TREND TO MORE CLOUDS IN THIS AREA.

RETURN FLOW STARTS UP LATER TUESDAY. THE WAA IS SO LATE IN THE DAY
AND WILL BE BATTLING THE VERY DRY AIR MASS...THAT ONLY PERHAPS
SOME THIN CIRRUS WILL BE WORKING INTO CENTRAL WISCONSIN TUESDAY
AFTERNOON.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
ISSUED AT 246 AM CDT MON SEP 16 2013

MAIN WEATHER COMPONENT TO AFFECT THE NRN TIER OF STATES WL BE THE
MOVEMENT OF AN UPR TROF FROM THE PACIFIC NW E-NE THRU THE NRN
PLAINS AT MID-WEEK...AND EVENTUALLY INTO ONTARIO BY WEEK'S END.
WHILE THERE ARE STILL SOME SUBTLE MDL DIFFERENCES WITH RESPECT TO
THE MOVEMENT OF A CDFNT...AN UNSETTLED WEATHER PERIOD FOR NE WI
LOOKS TO BE IN THE OFFING FROM LATE TUE NGT THRU THU NGT. TEMPS
ARE EXPECTED TO RISE ABOVE NORMAL THRU MID-WEEK WITH A GRADUAL
COOL DOWN TO NEAR NORMAL BY THE END OF THE WEEKEND.

EVEN AS THE MAIN UPR TROF HITS THE PACIFIC NW TUE NGT...A LEAD
PIECE OF ENERGY TO MOVE INTO THE GREAT LAKES AND BRING THE NEXT
CHC OF PCPN TO NE WI. INITIALLY...INSTABILITY APPEARS RATHER WEAK...
BUT MDLS DO INDICATE MORE INSTABILITY TO ARRIVE OVRNGT SO HAVE KEPT
THE POSSIBILITY OF THUNDER IN THE FCST. PCPN AMOUNTS WL BE RATHER
LIGHT TUE NGT AS DEEPER GULF MOISTURE TO STILL BE TO OUR SOUTH. A
MUCH MORE MILD NGT ON TAP OVER THE REGION WITH THICKENING CLOUDS/
PCPN MOVING IN. LOOK FOR MIN TEMPS TO ONLY DROP INTO THE UPR 40S
TO MID 50S.

PCPN CHCS WOULD CONT INTO WED MORNING AS THE WEAK UPR SYSTEM CONTS
TO TRACK EAST. IT DOES SEEM THAT PCPN TRENDS WOULD DIMINISH WED
AFTERNOON AS UPR HEIGHTS BUILD IN RESPONSE TO THE UPSTREAM UPR TROF
PUSHING INTO THE NRN ROCKIES. ANY LINGERING PCPN WOULD BE ISOLATED
AT BEST AS WARMER...MORE MOIST AIR MASS CONTS TO PUSH INTO WI. MAX
TEMPS ARE EXPECTED TO REACH THE 70S THROUGHOUT THE ENTIRE FCST AREA.

AS THE UPR TROF CONTS TO DIG ACROSS THE NRN ROCKIES WED NGT...AN
AREA OF LOW PRES AT THE SFC WL INTENSIFY OVER THE NRN PLAINS. THIS
INTENSIFICATION WL HELP INCREASE THE SW FLOW ACROSS THE CNTRL CONUS
AND NOT ONLY PULL MORE GULF MOISTURE NWD INTO WI...BUT ALSO LIFT A
WRMFNT INTO THE GREAT LAKES. SURGE OF WAA MAY ALLOW FOR SHWRS/
ELEVATED TSTMS TO ACCOMPANY THE WRMFNT...THUS CHC POPS FOR WED NGT
STILL VALID. THE TRICKY PART OF THE FCST STARTS ON THU AS THE STRONG
UPR TROF REACHES THE NRN/CNTRL PLAINS AND THE ASSOCIATED CDFNT
PUSHES EAST INTO AT LEAST THE UPR MS VALLEY/MIDWEST. SOME OF THE
MDLS ARE MORE PROGRESSIVE WITH EACH WEATHER FEATURE...ESPECIALLY
THE CDFNT WHICH MAY MOVE AS FAR EAST AS ERN WI BY 00Z FRI. HARD TO
DISCERN WHICH MDL TREND IS CORRECT AT THIS POINT...THUS WL USE AN
AVERAGE WHICH WOULD BRING THE CDFNT INTO WRN WI BY LATE THU WITH
AN INCREASING CHC OF SHWRS/TSTMS OVER WI AS INSTABILITY...FORCING
AND LOW-LEVEL MOISTURE CONT TO INCREASE. THU STILL APPEARS TO BE
THE WARMEST DAY OF THE WEEK WITH MAX TEMPS IN THE UPR 70S TO LWR
80S.

BEST LIKELIHOOD OF SEEING SHWRS/TSTMS ACROSS NE WI TO BE THU NGT
AS THE CDFNT SWEEPS ACROSS THE REST OF WI. INGREDIENTS FOR STRONGER
STORMS TO BE IN PLACE WITH SUFFICIENT INSTABILITY...LIFT AND
MOISTURE IN PLACE. HOWEVER...THE NOCTURNAL TIMING OF THE FROPA MAY
PUT A CRIMP ON ANY STORMS FROM BECOMING SEVERE. AFTER SEVERAL DAYS
OF WAFFLING...MDLS DO SEEM TO BE ZEROING IN ON TAKING THE UPR TROF
INTO WRN ONTARIO ON FRI AND ROTATE A DRY SLOT ACROSS WI. THIS DRY
SLOT WOULD BRING PARTLY SUNNY SKIES...BREEZY CONDITIONS AND
DIMINISHING PCPN TRENDS TO THE FCST AREA.

BY NEXT WEEKEND...THE INITIAL UPR TROF WL CONT TO LIFT NE INTO ERN
CANADA...EVEN AS A NEW UPR TROF TO IMPACT THE PACIFIC NW. UPR LEVEL
RIDGING BETWEEN THE TWO TROFS TO BE SITUATED OVER THE CNTRL CONUS
WHICH WOULD BRING A NW FLOW TO THE WRN GREAT LAKES. IN ADDITION...
A SFC HI IS PROGGED TO BUILD SOUTH NEXT WEEKEND. THEREFORE...EXPECT
TO SEE A MAINLY DRY STRETCH OF WEATHER TO DEVELOP FOR BOTH SAT AND
SUNDAY WITH TEMPS MORE TYPICAL OF MID TO LATE SEPT. ONLY EXCEPTION
MAY BE NRN WI ON SAT AS NW WINDS AND CAA MOVE OVER LAKE SUPERIOR
AND BRING LAKE EFFECT CLOUDS OR EVEN A STRAY SHWR INTO THAT PART
OF THE FCST AREA.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1245 PM CDT MON SEP 16 2013

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD AS A SURFACE HIGH
PRESSURE SYSTEM PASSES EAST OVER THE REGION. CLOUDS OFF BAY AND
LAKE MICHIGAN PRODUCING SCT TO BKN CIGS THIS MORNING. THE CLOUDS ARE BEGINNING
TO DIMINISH AS THEY MOVE INLAND/HIT EFFECTS OF DAYTIME HEATING.

LIGHT WINDS AND CLEAR SKIES WILL AID WITH PRODUCING AREAS OF GROUND
FOG LATE TONIGHT MAINLY EAST WHERE RETURN FLOW/SOUTH WINDS WILL
BE SLOWER TO MATERIALIZE.

&&

.MARINE...
ISSUED AT 246 AM CDT MON SEP 16 2013

WILL LET GOING SCA HEADLINES RUN THEIR COURSE...EXPIRE THE
BAY EARLY THIS MORNING AND THE LAKE MICHIGAN SHORELINE EXPIRE LATER
MORNING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TDH
LONG TERM......KALLAS
AVIATION.......TE
MARINE.........TDH
Hazardous weather outlook, Sep 16, 5:28 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
528 AM CDT MON SEP 16 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
528 AM CDT MON SEP 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FROST IS AGAIN POSSIBLE ACROSS MAINLY NORTHERN WISCONSIN TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM TUESDAY NIGHT
THROUGH THURSDAY NIGHT. WHILE THE RISK OF SEVERE THUNDERSTORMS
REMAINS LOW...THE MOST FAVORABLE TIME FOR STRONGER STORMS LOOKS
TO BE THURSDAY NIGHT WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-171100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
528 AM CDT MON SEP 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHEAST WINDS AND HIGH WAVES WILL LEAD TO CONDITIONS
HAZARDOUS TO SMALL CRAFT THIS MORNING OVER LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM WEDNESDAY THROUGH
THURSDAY NIGHT. WHILE THE RISK OF SEVERE THUNDERSTORMS REMAINS
LOW...THE MOST FAVORABLE TIME FOR STRONGER STORMS LOOKS TO BE
THURSDAY NIGHT WITH THE PASSAGE OF A COLD FRONT.

TDH/AK

Nearby

Frost Advisories in Wisconsin, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.